Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load Blippage!
Sep 13, 2009

Hi Mark. About five months ago my viral load jumped from undetectable to viral load 300 / cd4 375, then the next month viral load 400 / cd4 450, and then two months later viral load 530 / cd4 407. From that test five months ago I switched from Reyataz (unboosted) and Truvada to Isentress and Truvada. My doctor initally thought it might of been the unboosted Reyataz that might of caused the blip - I wasn't taking Norvir because of some fairly severe reactions to it, but the unboosted Reyataz was doing well, viral load was undetectable. I also wanted to change from Reyataz because of the variety of drug interactions. Now with the Isentress, my viral load is obviously just wavering up a bit. I'm religious about taking the meds, so I'm puzzled about what's going on. Any thoughts?

Response from Dr. Holodniy

YOur consistent trend in detectable viral load indicates to me that you might have begun to fail on that regimen. Adding norvir would have been the logical first step. I am not clear as to what your viral load result was after switching to isentress. That should have easily brought your viral load back to undetectable. If that last test result was while on issentress, something else is going on. That viral load is likely too low to get a resistance test, so you can't really know whether your virus is resistant to the drugs in truvada. You could wait and see whether your viral load drops, or considering swapping out the truvada for something else.



Previous
Resistence Testing
Next
roommate took my pills accidantly

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement